Alert archive / New York / Winter Storm Warnings in 2020
Winter Storm Warning 5, NWS Buffalo, NY
NWS Buffalo, NY issued this winter storm warning at Dec 16, 2020, 3:00 AM EST for Allegany County, New York. It took effect at Dec 16, 2020, 1:00 PM EST. It was in force for 17 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 16, 2020, 3:00 AM EST (08:00 UTC)
- In effect from
- Dec 16, 2020, 1:00 PM EST
- Expired
- Dec 17, 2020, 6:26 AM EST
- In force
- 17 hr
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 96 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 16, 9:45 PM EST | SNOW 6.2 | Whitesville, NY | |
| Dec 17, 5:00 AM EST | SNOW 10 | Wellsville, NY | CO-OP OBSERVER STATION WELN6 WELLSVILLE. |
| Dec 17, 6:00 AM EST | SNOW 6 | Rushford, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
188 WWUS41 KBUF 160800 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 300 AM EST Wed Dec 16 2020 NYZ021-161600- /O.UPG.KBUF.WS.A.0010.201216T1800Z-201217T1200Z/ /O.NEW.KBUF.WS.W.0005.201216T1800Z-201217T1200Z/ Allegany- Including the city of Wellsville 300 AM EST Wed Dec 16 2020 ...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Plowable snow expected. Total snow accumulations of 6 to 10 inches. * WHERE...Allegany county. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel could become very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create very difficult travel conditions. Submit snow reports through our website or social media. && $$ NYZ020-161600- /O.NEW.KBUF.WW.Y.0026.201216T1800Z-201217T1200Z/ Cattaraugus- Including the city of Olean 300 AM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Cattaraugus county. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ012>014-161600- /O.NEW.KBUF.WW.Y.0026.201216T2300Z-201217T1200Z/ Wyoming-Livingston-Ontario- Including the cities of Warsaw, Geneseo, and Canandaigua 300 AM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Wyoming, Livingston, and Ontario counties. * WHEN...From 6 PM this evening to 7 AM EST Thursday. * IMPACTS...Plan on snow covered road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
6 follow-up statements
987 WWUS41 KBUF 161133 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 633 AM EST Wed Dec 16 2020 NYZ021-162000- /O.CON.KBUF.WS.W.0005.201216T1800Z-201217T1200Z/ Allegany- Including the city of Wellsville 633 AM EST Wed Dec 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Plowable snow expected. Total snow accumulations of 6 to 10 inches. * WHERE...Allegany county. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel could become very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create very difficult travel conditions. Submit snow reports through our website or social media. && $$ NYZ020-162000- /O.CON.KBUF.WW.Y.0026.201216T1800Z-201217T1200Z/ Cattaraugus- Including the city of Olean 633 AM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 7 inches. * WHERE...Cattaraugus county. * WHEN...From 1 PM this afternoon to 7 AM EST Thursday. * IMPACTS...Travel could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ012>014-162000- /O.CON.KBUF.WW.Y.0026.201216T2300Z-201217T1200Z/ Wyoming-Livingston-Ontario- Including the cities of Warsaw, Geneseo, and Canandaigua 633 AM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 3 to 6 inches. * WHERE...Wyoming, Livingston, and Ontario counties. * WHEN...From 6 PM this evening to 7 AM EST Thursday. * IMPACTS...Plan on snow covered road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
211 WWUS41 KBUF 161814 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 114 PM EST Wed Dec 16 2020 NYZ021-170300- /O.CON.KBUF.WS.W.0005.000000T0000Z-201217T1200Z/ Allegany- Including the city of Wellsville 114 PM EST Wed Dec 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Heavy snow. Total snow accumulations of 6 to 10 inches. * WHERE...Allegany county. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Travel could become very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create very difficult travel conditions. Submit snow reports through our website or social media. && $$ NYZ020-170300- /O.CON.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Cattaraugus- Including the city of Olean 114 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Total snow accumulations of 4 to 7 inches. * WHERE...Cattaraugus county. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Travel could become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ012>014-170300- /O.CON.KBUF.WW.Y.0026.201216T2300Z-201217T1200Z/ Wyoming-Livingston-Ontario- Including the cities of Warsaw, Geneseo, and Canandaigua 114 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST THURSDAY... * WHAT...Snow expected. Total snow accumulations of 4 to 6 inches. * WHERE...Wyoming, Livingston, and Ontario counties. * WHEN...From 6 PM this evening to 7 AM EST Thursday. * IMPACTS...Plan on snow covered road conditions. The hazardous conditions could impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ JLA
461 WWUS41 KBUF 162228 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 528 PM EST Wed Dec 16 2020 NYZ021-170630- /O.CON.KBUF.WS.W.0005.000000T0000Z-201217T1200Z/ Allegany- Including the city of Wellsville 528 PM EST Wed Dec 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Heavy snow. Additional snow accumulations of 7 to 12 inches. * WHERE...Allegany county. Greatest snow accumulations expected over the southeast portion of the county. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Travel will be very difficult with poor visibility and deep snow cover on roads. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create dangerous travel conditions. Submit snow reports through our website or social media. && $$ NYZ019-085-170630- /O.EXA.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Chautauqua-Southern Erie- Including the cities of Jamestown, Orchard Park, and Springville 528 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Additional snow accumulations of 3 to 5 inches. * WHERE...Chautauqua and Southern Erie counties. The hazardous conditions will impact the evening commute. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ003>005-011-170630- /O.EXA.KBUF.WW.Y.0026.201216T2300Z-201217T1200Z/ Monroe-Wayne-Northern Cayuga-Genesee- Including the cities of Rochester, Newark, Fair Haven, and Batavia 528 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Total snow accumulations of 3 to 5 inches. * WHERE...Monroe, Wayne, Northern Cayuga, and Genesee counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ020-170630- /O.CON.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Cattaraugus- Including the city of Olean 528 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Additional snow accumulations of 4 to 7 inches. * WHERE...Cattaraugus county. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ012>014-170630- /O.CON.KBUF.WW.Y.0026.201216T2300Z-201217T1200Z/ Wyoming-Livingston-Ontario- Including the cities of Warsaw, Geneseo, and Canandaigua 528 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Total snow accumulations of 4 to 7 inches. * WHERE...Wyoming, Livingston, and Ontario counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ Hitchcock
556 WWUS41 KBUF 170230 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 930 PM EST Wed Dec 16 2020 NYZ021-171030- /O.CON.KBUF.WS.W.0005.000000T0000Z-201217T1200Z/ Allegany- Including the city of Wellsville 930 PM EST Wed Dec 16 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Heavy snow. Storm total snow accumulations of 7 to 12 inches. * WHERE...Allegany county. Greatest snow accumulations expected over the southeast portion of the county. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Travel will be very difficult with poor visibility and deep snow cover on roads. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create dangerous travel conditions. Submit snow reports through our website or social media. && $$ NYZ019-020-085-171030- /O.CON.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Chautauqua-Cattaraugus-Southern Erie- Including the cities of Jamestown, Olean, Orchard Park, and Springville 930 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Total snow accumulations of 4 to 7 inches. * WHERE...Chautauqua, Cattaraugus, and Southern Erie counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ003>005-011>014-171030- /O.CON.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Monroe-Wayne-Northern Cayuga-Genesee-Wyoming-Livingston-Ontario- Including the cities of Rochester, Newark, Fair Haven, Batavia, Warsaw, Geneseo, and Canandaigua 930 PM EST Wed Dec 16 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * WHAT...Snow. Total snow accumulations of 3 to 6 inches. * WHERE...Monroe, Wayne, Northern Cayuga, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...Until 7 AM EST Thursday. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ Hitchcock
709 WWUS41 KBUF 170924 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 424 AM EST Thu Dec 17 2020 NYZ021-171200- /O.CON.KBUF.WS.W.0005.000000T0000Z-201217T1200Z/ Allegany- Including the city of Wellsville 424 AM EST Thu Dec 17 2020 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Heavy snow. Additional snow accumulations of less than 2 inches. * WHERE...Allegany county. Greatest snow accumulations expected over the southeast portion of the county. * WHEN...Until 7 AM EST this morning. * IMPACTS...Travel will be very difficult with poor visibility and deep snow cover on roads. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Widespread accumulating snow will create dangerous travel conditions. Submit snow reports through our website or social media. && $$ NYZ019-020-085-171200- /O.CON.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Chautauqua-Cattaraugus-Southern Erie- Including the cities of Jamestown, Olean, Orchard Park, and Springville 424 AM EST Thu Dec 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of less than 2 inches. * WHERE...Chautauqua, Cattaraugus, and Southern Erie counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$ NYZ003>005-011>014-171200- /O.CON.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Monroe-Wayne-Northern Cayuga-Genesee-Wyoming-Livingston-Ontario- Including the cities of Rochester, Newark, Fair Haven, Batavia, Warsaw, Geneseo, and Canandaigua 424 AM EST Thu Dec 17 2020 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Snow. Additional snow accumulations of less than 2 inches. * WHERE...Monroe, Wayne, Northern Cayuga, Genesee, Wyoming, Livingston, and Ontario counties. * WHEN...Until 7 AM EST this morning. * IMPACTS...Plan on snow covered and slippery road conditions with reduced visibility. The hazardous conditions will impact the morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Periods of snow will result in snow covered roads and limited visibilities. Slow down and use caution while driving. Submit snow reports through our website or social media. && $$
598 WWUS41 KBUF 171126 WSWBUF URGENT - WINTER WEATHER MESSAGE National Weather Service Buffalo NY 626 AM EST Thu Dec 17 2020 NYZ021-171230- /O.CAN.KBUF.WS.W.0005.000000T0000Z-201217T1200Z/ Allegany- Including the city of Wellsville 626 AM EST Thu Dec 17 2020 ...WINTER STORM WARNING IS CANCELLED... The heaviest snow has ended with any additional accumulation expected to be an inch or less. $$ NYZ003>005-011>014-019-020-085-171230- /O.CAN.KBUF.WW.Y.0026.000000T0000Z-201217T1200Z/ Monroe-Wayne-Northern Cayuga-Genesee-Wyoming-Livingston-Ontario- Chautauqua-Cattaraugus-Southern Erie- Including the cities of Rochester, Newark, Fair Haven, Batavia, Warsaw, Geneseo, Canandaigua, Jamestown, Olean, Orchard Park, and Springville 626 AM EST Thu Dec 17 2020 ...WINTER WEATHER ADVISORY IS CANCELLED... The heaviest snow has ended with any additional accumulation expected to be an inch or less. $$ Apffel
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 16, 2:30 AM EST, 30 minutes earlier.
Area forecast discussion, Dec 16, 2:30 AM EST, 30 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
230 AM EST Wed Dec 16 2020
.SYNOPSIS...
Below normal temperatures continue the rest of the week. Low
pressure will move off the Mid Atlantic coast late Wednesday through
early Thursday, with widespread accumulating snow across much of the
region. The heaviest snow will fall near the Pennsylvania State
line, and the lightest snow will fall across northern portions of
the area. High pressure will bring a return to dry weather Friday.
&&
.NEAR TERM /THROUGH TODAY/...
The rest of the area will be dry overnight. Expect lows around zero
or even below zero east of Lake Ontario where clear skies prevail
through the night and in the teens elsewhere as departing low clouds
will be quickly replaced with mid and high clouds ahead of low
pressure system developing over the Ohio Valley.
On Wednesday, easterly lake effect will persist into western Lake
Ontario mainly over the lake and into southern Ontario. Otherwise,
as upper trough sharpens over the Ohio Valley, mid and high clouds
will thicken from the south and light snow will begin to arrive mid
to late afternoon over the Southern Tier, before spreading to along
and south of the NYS Thruway by early evening. Snow is expected to
remain light over much of the region through late Wednesday night
arriving after midnight east of Lake Ontario where low-level dry air
is last to be overcome. However, Southern Tier to the Finger Lakes
look to be in line for a period of moderate to possibly heavy snow
as H5/H7 troughs deepen and track from south central PA to near NYC.
Mid-level frontogenesis H7-H5 on northwest fringe of the mid-level
low could allow heavy snow to push into our far southeast forecast
area (Allegany County). Models (not just the NAM anymore) have
trended westward with that heavy snow over last 24 hours. Given the
trend, coordinated with NWS Binghamton and NWS State College and
opted to place a winter storm watch up for Allegany county even
though heaviest snow (over a foot) will stay south and east closer
to the mid-level low track. Possible that if the trend holds and the
edge of heavier snow does not jog back east, adjacent counties from
Cattaraugus to Ontario could eventually need advisory headlines as
well.
&&
.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
The Nor'easter from the day prior will be off the the coast of New
Jersey Thursday morning, where it will track east and northeast into
the Atlantic the rest of the day Thursday. Meanwhile, high pressure
will span across the eastern Great Lakes and remain overhead of New
York State through at least Saturday morning. As such, a few lake
enhanced snow showers are possible south of Lake Ontario Thursday as
wrap around moisture combines with the northerly flow on the
backside of the low. As the aforementioned high pressure begins to
come more in demand Thursday night, snow showers will gradually
diminish. A period of dry weather is then expected from Thursday
night to Saturday morning as the high is overhead.
Weather conditions will begin to deteriorate Saturday as the next
upper level shortwave trough pushes its associated frontal boundary
across the Great Lakes. A head of the front, a primarily southerly
component to the wind will act to warm up temperatures into
widespread upper 30s, with the only exceptions being Northern WNY
warming up to 40 and the higher terrain east of Lake Ontario
remaining in the low to mid 30s. The frontal boundary will continue
to track east reaching the wester border late Saturday afternoon and
early evening. The front will then cross from west to east Saturday
night. While temperatures will be above freezing on Saturday, with
the timing of the front being around sunset, temperatures across
much of the area will have begun to drop to below freezing. All in
all, this mainly dwindles down to chance for a mix of snow and rain
showers across the Niagara Frontier early Saturday night before
switching completely over to all snow for the second half of
Saturday night. Areas outside of the Niagara Frontier can expect all
snow.
&&
.LONG TERM /SUNDAY THROUGH TUESDAY/...
A series of shortwave troughs will likely move across the eastern
Great Lakes region Sunday into next week. Rain and snow showers are
possible through Sunday night. A brief period of dry weather
expected Monday before a strong cold front tracks across the Great
Lakes Monday night into Tuesday. This cold front should lead to
below normal temperatures with rounds of lake effect snow showers
Tuesday.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
Fair...VFR conditions will be found throughout the bulk of the
region for the remainder of the night and the first half of
Wednesday. The exception will be near the south shore of Lake
Ontario where some lake induced strato cu could result in a few
hours of MVFR cigs.
As we push into Wednesday afternoon...a developing coastal storm
will promote lowering cigs across the western counties. This will
especially be the case across the Southern Tier and portions of the
Finger Lakes where cigs of 2500 ft will be accompanied by the onset
of light snow. Vsbys at KJHW and KELZ will likely drop to IFR levels
by the end of the day.
As the storm system tracks up the Mid Atlantic coast tonight...
steady snow will spread north across all of the western counties.
This will lead to LIFR vsbys in snow...with the snow potentially
being heavy at times across parts of the Srn Tier and Finger Lakes
region.
Outlook...
Thursday...MVFR with a chance of snow showers.
Friday...Mainly VFR.
Saturday...VFR.
Saturday night and Sunday...MVFR. A chance of rain and snow showers.
&&
.MARINE...
Winds will shift from the north to the east through tonight, then
increase from the east Wednesday morning as low pressure deepens off
the east coast, and high pressure remains over Quebec. This will
produce moderate to strong easterlies on Lake Ontario, with an
extended period of Small Craft Advisory conditions from early
Wednesday morning through Thursday.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Storm Watch from 1 PM EST this afternoon through
Thursday morning for NYZ021.
MARINE...Small Craft Advisory until 1 PM EST Thursday for LOZ042-043.
&&
SYNOPSIS...Hitchcock/JLA
NEAR TERM...Hitchcock/JLA
SHORT TERM...EAJ
LONG TERM...HSK
AVIATION...RSH
MARINE...Hitchcock/JLAHazardous weather outlook, Dec 15, 3:01 PM EST, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 301 PM EST Tue Dec 15 2020 NYZ001>008-010>012-019-085-162015- Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis- Northern Erie-Genesee-Wyoming-Chautauqua-Southern Erie- 301 PM EST Tue Dec 15 2020 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ013-014-020-162015- Livingston-Ontario-Cattaraugus- 301 PM EST Tue Dec 15 2020 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A coastal storm could generate several inches of snow across the Finger Lakes and portions of the Western Southern Tier Wednesday afternoon through Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ021-162015- Allegany- 301 PM EST Tue Dec 15 2020 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Winter Storm Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-162015- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River- Lake Ontario open waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 301 PM EST Tue Dec 15 2020 This Hazardous Weather Outlook is for the New York waters of Lake Erie, Lake Ontario, and the Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf JLA
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 3:00 AM EST | Winter Weather Advisory | BUF | Cattaraugus, Cayuga, Chautauqua, Erie, Genesee, Livingston and 4 more | 27 hr |
Nearby
Winter Storm Warnings in New York, 2020Every winter storm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.